Grade Level: 2

Time	Subject/component	Description	Rationale Reflection
7:00 a.m.	Doors to school open	 Students will be guided to sit in the hallways, or gather in the gym until the classroom doors open at 7:30a.m. Students can also go to the Cafeteria and eat breakfast until 7:30a.m. While students are at those locations, they are encouraged to take out a book, article or magazine to engage in thought and reading. 	• Reason for this: The school I taught at for four years has a "Duty system" in place. Each teacher has one morning Duty and one afternoon Duty throughout the week. The morning duty can consist of the teacher directing student drop off locations and keep cars moving, or monitoring the hallways to assure students are getting where they need to go, etc. The afternoon duty can consist of bus loading and hallway monitoring or car loading. This seems to be an effective way to keep students save both inside and outside the school during drop off and pick up.
7:45 a.m.	Tardy Bell rings	Students have to report to the front office after the tardy bell rings to sign in and get a pass for class.	Doors to the school will be locked at this time. Students that arrive late have to sign in at the front office so they are accounted for.
7:50 - 8:10	Morning work/meeting (20 minutes)	 Morning work Will be displayed on smart board Students choose lunch choices Preparation for the day Student head count sent to the office The teacher will meet with individual students to reflect on previous assignments or issues the students had from the day before. This can serve as a short assessment of what the student 	 I decided to make this a priority in the morning so important things can be taken care of such as lunch count for the cafeteria, and preparation for the day. This gives students some time to adjust to the morning and start of the schoolday. The morning meeting can consist

8:10 - 8:55	Related Arts	was able to comprehend from a previous assignment. Morning meeting Monday – Music/Guidance weekly trade-off	of group discussions and sharing of events that happened the day before. I usually would like to add quotes of the day, or read "did you know" facts. • Students will transition to the
	(45 minutes)	Tuesday – Art Wednesday – World Studies or Foreign Language Thursday – Computer Lab Friday – P.E.	 individual Related Arts classrooms; Music and Guidance will trade off; on week A, students will transition to Music, and on week B students will transition to Guidance.
8:55 – 9:40	ELA/Reading workshop (45 minutes)	 Read-aloud and corresponding Mini-lesson (20 minutes, Monday, Wednesday, Friday) The teacher pairs a picture book, rhyme, poem, story, article, etc. and pairs it with a corresponding Mini-lesson to teach visualization, mental imaging, story to self-experiences, etc. The teacher focuses on asking questions before, during, and after the story. Guided reading (20 minutes, Monday, Wednesday, Friday) Assessing Fluency and word comprehension Word study (20 minutes, Tuesday, Thursday) Shared Reading (20 minutes, Tuesday, Thursday) Reflection (5 minutes daily) Students will have a chance to reflect and share their readings. 	 I believe it is beneficial to divide the week into two sections so students don't settle for the same routine and ultimately get bored. The lessons should be engaging and balanced, which I tried to achieve. Students can be assessed on what they are learning from the readaloud and Mini-lesson. Students can write down unfamiliar words on sticky notes which can be addressed in the following word study. The focus is to teach fluency, phonemic awareness, and phonics. Morrow & Gambrell (2011) suggest in Chapter 15 that "the Digital Language Experience Approach provides students with unique contextualized occasions to develop literacy through the

			dictation of a story that is related to a specific stimulating classroom experience. The literacy learning is enhanced by digital photography and creativity software". Technology can be a huge benefactor in Literacy teaching.
9:40 - 10:00	Recess (20 minutes)	Recess on playgroundBathroom/water breaks	• Recess seems to be an essential time for students to unwind, relax, and take a break from the busy daily routine.
10:00 – 10:55	ELA/writing workshop (55 minutes)	Word/vocabulary study (10 minutes daily) Guided writing (mini-lesson) (10 minutes, Monday, Wednesday, Friday) Literacy Stations (30 minutes, Monday, Wednesday, Friday) Stations can include (from class handout) Content Area station Poetry station Newspaper station Writing station Word study station Independent writing/Journal writing (25 minutes, Tuesday, Thursday) Book Club reflection (15 minutes, Tuesday, Thursday) Reflection (5 minutes daily)	 Words previously learned in the reading workshop can be combined with new words necessary for extending the vocabulary dictionary. The stations each are composed of different tasks that ask the students to be creative and practice their previously learned literacy knowledge. The stations are set to be more student oriented as they have the freedom to roam and work independently. Students will have a chance to reflect and share their readings. Morrow & Gambrell (2011) state that "self evaluation is also important for students because it encourages them to take responsibility for their own writing progress."

10:55 – 11:40	Mathematics (45 minutes)	 10 minutes math warm-ups 15 minutes New math introduction (or continuation) 10 minutes "your turn" with group 10 minutes independent or group problem solving/ sharing with neighbors and discussing ways on solving what was just learned 	 I believe it is important to simply start with a math warm up for the subject to gradually have students transition over from ELA. This warm up would eliminate an abrupt scenery change which could be confusing to students.
11:40 – 12:25	LUNCH		
12:30 – 1:35	Social Studies/Science (60 minutes)		
1:35 – 2:00	Library	 Independent reading Students will visit the Library to browse books, listen to short stories, research, and check out preferred books/magazines. The Library will turn into the "Literacy Closet" 2 times during the school year, once in the fall and once in the spring. The literacy closet is an event which will be hosted by the PTO and scholastics to offer books, magazines, and Articles for sale to students and teachers. There is usually a competition for most sold books amongst each grade level. 	 I chose to add Library time to my daily schedule since I remember this being on the schedule where I taught. Library time usually consisted of around 30-40 minutes twice per week. Students would listen to read-alouds, form connections with personal experiences, etc. This is adding the extra time to ELA to achieve the required 120+ minutes per day. The teacher will spend this time by (1) meeting with parents on the student's progress, (2) compare assessments conducted earlier to adjust lessons and accommodate students who are having areas of difficulty, and (3) plan lesson layouts and Literacy instructions.
2:00 – 2:15	Daily Reflections/pack up		I believe it is important to add at least 15 minutes at the end of the day to have students reflect on

		what was covered during the day, and to see if there are any questions or concerns, and address students that are possibly frustrated with anything that happened throughout the day.
		• These 15 minutes gives students time to gather their thoughts, pack up for the day, and get ready for dismissal.
2:15	Dismissal	